Alert archive / Iowa / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 241, NWS Des Moines, IA

July 25, 2005Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2005, 8:05 PM CDT for Cass County, Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2005, 8:05 PM CDT (01:05 UTC)
Expired
Jul 25, 2005, 8:38 PM CDT
In force
33 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

County Cass County, IA

The radar

The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 5:25 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2018 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 260105
SVRDMX
IAC029-260200-
/O.NEW.KDMX.SV.W.0241.050726T0105Z-050726T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
805 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWEST IOWA.

* UNTIL 900 PM CDT.

* AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
  GRISWOLD TO 9 MILES SOUTHWEST OF GRISWOLD TO 8 MILES WEST OF RED
  OAK...OR ALONG A LINE EXTENDING FROM 93 MILES WEST OF DES MOINES TO
  91 MILES WEST OF DES MOINES TO 100 MILES SOUTHWEST OF DES MOINES...
  AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR GRISWOLD BY 815 PM CDT.
  NEAR LEWIS BY 820 PM CDT.
  NEAR ATLANTIC MUNICIPAL AIRPORT BY 825 PM CDT.
  NEAR ATLANTIC BY 830 PM CDT.
  NEAR WIOTA BY 835 PM CDT.
  NEAR ANITA MUNICIPAL AIRPORT BY 845 PM CDT.

THE LOCATIONS OF MARNE...CUMBERLAND...MASSENA AND ANITA ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

LAT...LON 4148 9516 4117 9515 4119 9472 4148 9473

$$

DONAVON
2 follow-up statements
000 
WWUS53 KDMX 260130
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT MON JUL 25 2005

IAC029-260200-
/O.CON.KDMX.SV.W.0241.000000T0000Z-050726T0200Z/
CASS IA-
830 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CASS COUNTY UNTIL 900
PM CDT...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF ATLANTIC TO 10 MILES EAST OF GRISWOLD...OR
ALONG A LINE EXTENDING FROM 75 MILES WEST OF DES MOINES TO 73 MILES
WEST OF DES MOINES...AND MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR WIOTA BY 835 PM CDT.
  NEAR ANITA BY 840 PM CDT.
  NEAR ANITA MUNICIPAL AIRPORT BY 845 PM CDT.

THE LOCATIONS OF ATLANTIC MUNICIPAL AIRPORT...CUMBERLAND AND MASSENA
ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

LAT...LON 4148 9516 4117 9515 4119 9472 4148 9473

$$

JUNGBLUTH
000 
WWUS53 KDMX 260138
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT MON JUL 25 2005

IAC029-260147-
/O.CAN.KDMX.SV.W.0241.000000T0000Z-050726T0200Z/
CASS IA-
837 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY HAS BEEN
CANCELLED...

AT 834 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED EARLIER...CONTACT THE NATIONAL WEATHER 
SERVICE OFFICE IN DES MOINES AT 1-800-759-9276.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHWESTERN IOWA.

LAT...LON 4148 9516 4117 9515 4119 9472 4148 9473

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:01 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 25, 3:01 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT MON JUL 25 2005

.DISCUSSION...AT THE SFC THIS MORNING STATIONARY FRONT DIVIDES THE
STATE. MAIN COLD FRONT STILL BACK NW OVER NORTH CENTRAL MN TO NORTH
CENTRAL SOUTH DAKOTA. SECOND LOW OVER EASTERN COLORADO/WESTERN
KANSAS. EARLY MORNING WAA CONVECTION OVER SOUTHEASTERN SECTIONS HAS
LIFTED ENE ALONG LEADING EDGE OF LLJ/MOISTURE TRANSPORT. VIS IMAGERY
SHOWS CLEARING WITH RAPID INSOLATION OVER THE FORECAST AREA WITH
QUICK HEATING ATTM. DEW POINTS STILL IN THE 70S AND EXPECT EVAP-
TRANS TO MOISTEN ATMOS AGAIN TODAY. WEST...MCS GETTING ORGANIZED
OVER NORTH CENTRAL NE NEAR LOW AND AREA OF BEST CONVERGENCE. ALOFT
...DEEP MOISTURE PLUME AT H850 FROM NORTH DAKOTA...MN..IA SOUTH TO
TEXAS THOUGH DRIER AIR IS BEING PULLED INTO BASE OF LOW ACROSS
CENTRAL NE THIS AM. AT H700 ACTIVE PATTERN NOW IN PLACE WITH ONE
WAVE OVER IA AND TWO UPSTREAM WAVES HEADING EAST...ONE LOCATED FROM
THE BLACK HILLS SOUTH TO DENVER AND THE SECOND FROM MT TO NV. AT
H500 MAIN SHORT WAVE TO BUST THE CURRENT PATTERN IS NOW STRETCHING
FROM EASTERN WY TO WESTERN KS. AT H300 65-70 KT JET MAX NOW ROUNDING
BASE OF PAC NW TROF AND HEADING INTO THE NORTHERN PLAINS.

SHORT TERM (TONIGHT>THURS NIGHT)...CONCERNS CONTINUE FOR HEAT OVER
THE SOUTH THROUGH EVENING BEFORE THE STORMS BLOW OUT TEMPS AND
HUMIDITY TNT. WILL CONTINUE HEAT ADVISORY THROUGH 7 PM SOUTH. SEVERE
CHANCES INCREASING THROUGH THE AFTERNOON AND EVENING HOURS AS WELL
WITH DEFINITE POTENTIAL FOR HEAVY RAIN WITH STORMS. WITH WARM FRONT
LIFTING NORTH THIS AFTERNOON FOCUS FOR NE/DAKOTA STORMS WILL BE TO
TRACK ALONG AND JUST NORTH OF BOUNDARY. HIGH MLCAPE AGAIN WITH
INCREASING BULK SHEAR THIS AFTERNOON/TNT WILL FIRE CONVECTION ALONG
THE COLD FRONT WITH GREATEST SEVERE THREAT THIS EVENING AS SOME
DISCRETE SUPERCELLS MAY FORM BEFORE THE LINE CONGEALS AND THE FRONT
SLIDES SOUTHEAST. WITH MOISTURE TRANSPORT ACCELERATING IN THE
AFTERNOON/EVE HOURS TOWARD NORTHERN IA...WILL BLANKET GREATEST
RAINFALL THERE IN THE FIRST 6 HOURS WITH VALUES OF 1-2 INCHES WITH
LOCALLY HIGHER AMOUNTS. AT PRESENT...BEST LIFT LOOKS TO BE HEADING
NORTH OF BORDER. HAVE LOOKED AT FF POTENTIAL TNT AND AGAIN FEEL THAT
OTHER THAN A FEW COUNTIES...WIDESPREAD ISSUES NOT AN IMMENSE CONCERN
RIGHT NOW GIVEN THE HIGHER FFG OVER NORTH CENTRAL IA ATTM. MODELS
CONTINUE TO INDICATE BEST LIFT SPLITTING OVERNIGHT WITH WAA
ADVANCING INTO WI/SOUTHERN MN AND ANOTHER MAX OF LIFT/CONVERGENCE
ALONG INCREASING LLJ TO THE SOUTHWEST COUPLED WITH H300 RR JET
ENTRANCE REGION. STILL...WITH SUCH A STRONG FRONT MOST OF THE AREA
SHOULD SEE 1-1.5 INCHES OF INTENSE RAIN AS THE FRONT/STORMS PASS.
GFS STILL HANGING FRONT UP OVER N MISSOURI TUES PROVIDING
OVERRUNNING PRECIP DURING THE DAY. STILL FEEL ITS OVERDONE AND HAVE
CUT BACK EXCEPT ALONG THE BORDER. WITH MUCH COOLER AIR ARRIVING
TUE/WED HIGHS WILL BE PLEASANT IN THE 70S THOUGH DRIER AIR NOT TO
ARRIVE UNTIL TUES PM. MAV/MET GUIDANCE GOING IN THE UPPER 40S FAR
NORTH TUES NIGHT BUT WITH SO MUCH RAINFALL TNT LOW 50S MORE LIKELY.
THUR CONTINUES TO LOOK PLEASANT WITH ANOTHER POSSIBLE WEAK FRONTAL
PASSAGE IN NW FLOW LATE IN DAY. WILL LEAVE DRY FOR NOW AS BEST LIFT
LOOKS TO BE EAST/NORTH OF OUR AREA.

EXTENDED (FRIDAY>MON)...NO MAJOR CHANGES TO EXTENDED GRIDS THIS
PERIOD. BY FRIDAY...GRADUALLY WARMING UP WITH CONTINUED HINT AT NNW
SHORT WAVES DROPPING SOUTHEAST WITH FLOW AROUND UPPER LVL TROUGH
OVER HUDSON BAY. EITHER LATE FRI NIGHT OR SAT...SLIGHT CHANCE POPS
WITH WAA RETURNING OVER AREA. TEMPS WARM FOR SUN AND MON WITH HIGHS
BACK IN THE UPPER 80S TO LOWER 90S.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY SOUTH OF I80
THROUGH 7 PM THIS EVENING.

&&

REV
Hazardous weather outlook, Jul 25, 1:23 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
123 PM CDT MON JUL 25 2005

IAZ004>007-015>017-023>028-033>039-044>050-261045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
123 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
NORTH OF INTERSTATE 80.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN AND NORTHWEST
IOWA THROUGH THE AFTERNOON. THUNDERSTORMS WILL BECOME NUMEROUS AND
INTENSIFY LATE THIS AFTERNOON AND EARLY EVENING. THE STORMS WILL
THEN MOVE SOUTHEAST OVERNIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE
BETWEEN 4 PM AND 2 AM...ESPECIALLY TO THE NORTHWEST OF A LINE FROM
CARROLL TO FORT DODGE TO MASON CITY. THE MAIN THREAT WILL BE FOR
HIGH WINDS OF UP TO 70 MPH AND FOR HAIL AROUND AN INCH IN DIAMETER.
AN ISOLATED TORNADO IS POSSIBLE FROM 4 PM UNTIL 9 PM IN THE WEST AND
NORTHWEST. HEAVY RAINFALL IS POSSIBLE WITH LOCAL RAINFALL AMOUNTS OF
TWO TO FOUR INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 4 PM THIS AFTERNOON AND 2
AM TUESDAY MORNING.

IAZ057>062-070>075-081>086-092>097-261045-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
123 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
ALONG AND SOUTH OF INTERSTATE 80.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGHS IN THE LOW TO MID 90S...ALONG WITH DEW POINT TEMPERATURES IN
THE MID 70S WILL PRODUCE HEAT INDICES AROUND 105 DEGREES THIS
AFTERNOON. THUNDERSTORMS WILL MOVE INTO THE AREA THIS
EVENING...AND SPREAD SOUTHEAST THROUGH THE NIGHT. SOME OF THE
STORMS MAY BE SEVERE AFTER 8 PM THIS EVENING UNTIL 3 AM TUESDAY.
THE MAIN THREAT WILL FOR HIGH WINDS OF UP TO 65 MPH AND HAIL TO THE
SIZE OF NICKELS. IN ADDITION...ISOLATED RAINFALL AMOUNTS OF TWO TO
THREE INCHES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NON-SEVERE THUNDERSTORMS WILL END FROM NORTH WEST TO SOUTHEAST BY
EARLY AFTERNOON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 8 PM THIS EVENING UNTIL 3
AM TUESDAY.

JUNGBLUTH

In the hours before

Special weather statement, Jul 25, 5:28 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
528 PM CDT MON JUL 25 2005

IAZ033>038-044>048-057>060-070>072-081>082-092-260500-
ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CRAWFORD-DALLAS-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-MADISON-POLK-SAC-STORY-
TAYLOR-UNION-WEBSTER-
528 PM CDT MON JUL 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
684 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 21 COUNTIES

IN CENTRAL IOWA

BOONE... DALLAS... GRUNDY...
HAMILTON... HARDIN... POLK...
STORY... WEBSTER...

IN SOUTH CENTRAL IOWA

MADISON... UNION...

IN SOUTHWEST IOWA

ADAIR... ADAMS... CASS...
TAYLOR...

IN WEST CENTRAL IOWA

AUDUBON... CALHOUN... CARROLL...
CRAWFORD... GREENE... GUTHRIE...
SAC...

THIS INCLUDES THE CITIES OF...ADEL...AMES...ATLANTIC...AUDUBON...
BEDFORD...BOONE...CARROLL...CORNING...CRESTON...DENISON...
DES MOINES...FORT DODGE...GREENFIELD...GRUNDY CENTER...
GUTHRIE CENTER...IOWA FALLS...JEFFERSON...ROCKWELL CITY...
SAC CITY...WEBSTER CITY AND WINTERSET.

IAZ004>007-015>017-023>028-260300-
BREMER-BUTLER-CERRO GORDO-EMMET-FRANKLIN-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-WORTH-WRIGHT-
528 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 680 REMAINS VALID UNTIL 10 PM CDT FOR THE
FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL IOWA

BUTLER... CERRO GORDO... FRANKLIN...
HANCOCK... HUMBOLDT... KOSSUTH...
WINNEBAGO... WORTH... WRIGHT...

IN NORTHEAST IOWA

BREMER...

IN NORTHWEST IOWA

EMMET... PALO ALTO... POCAHONTAS...

THIS INCLUDES THE CITIES OF...ALGONA...EAGLE GROVE...EMMETSBURG...
ESTHERVILLE...FOREST CITY...GARNER...HAMPTON...HUMBOLDT...
MASON CITY...NORTHWOOD...PARKERSBURG...POCAHONTAS AND WAVERLY.

MYERS
Local storm report, Jul 25, 6:59 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     5 E MANILLA             41.88N 95.14W
07/25/2005  60 MPH           CRAWFORD           IA   TRAINED SPOTTER

            TREE BRANCHES DOWN

&&

STEINBUGL
Local storm report, Jul 25, 7:07 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     CARROLL                 42.07N 94.86W
07/25/2005                   CARROLL            IA   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN

&&

STEINBUGL
Local storm report, Jul 25, 7:26 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
726 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TSTM WND GST     5 NNW FORT DODGE        42.58N 94.20W
07/25/2005  60 MPH           WEBSTER            IA   TRAINED SPOTTER

&&

STEINBUGL
Local storm report, Jul 25, 7:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
727 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     5 E MANILLA             41.88N 95.14W
07/25/2005  60 MPH           CRAWFORD           IA   TRAINED SPOTTER

&&

STEINBUGL
Special weather statement, Jul 25, 7:47 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT MON JUL 25 2005

IAZ004>006-015-023-260200-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-WINNEBAGO-
747 PM CDT MON JUL 25 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 680 FOR
THE FOLLOWING AREA...

IN IOWA THIS CANCELS 5 COUNTIES

IN NORTH CENTRAL IOWA

KOSSUTH... WINNEBAGO...

IN NORTHWEST IOWA

EMMET... PALO ALTO... POCAHONTAS...

THIS INCLUDES THE CITIES OF...ALGONA...EMMETSBURG...ESTHERVILLE...
FOREST CITY AND POCAHONTAS.

IAZ007-016>017-024>028-260300-
BREMER-BUTLER-CERRO GORDO-FRANKLIN-HANCOCK-HUMBOLDT-WORTH-WRIGHT-
747 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 680 REMAINS VALID UNTIL 10 PM CDT FOR THE
FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 8 COUNTIES

IN NORTH CENTRAL IOWA

BUTLER... CERRO GORDO... FRANKLIN...
HANCOCK... HUMBOLDT... WORTH...
WRIGHT...

IN NORTHEAST IOWA

BREMER...

THIS INCLUDES THE CITIES OF...EAGLE GROVE...GARNER...HAMPTON...
HUMBOLDT...MASON CITY...NORTHWOOD...PARKERSBURG AND WAVERLY.

IAZ033>038-044>048-057>060-070>072-081>082-092-260500-
ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CRAWFORD-DALLAS-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-MADISON-POLK-SAC-STORY-
TAYLOR-UNION-WEBSTER-
747 PM CDT MON JUL 25 2005

...SEVERE THUNDERSTORM WATCH NUMBER 684 REMAINS VALID UNTIL 12 AM
CDT FOR THE FOLLOWING AREA...

IN IOWA THIS WATCH INCLUDES 21 COUNTIES

IN CENTRAL IOWA

BOONE... DALLAS... GRUNDY...
HAMILTON... HARDIN... POLK...
STORY... WEBSTER...

IN SOUTH CENTRAL IOWA

MADISON... UNION...

IN SOUTHWEST IOWA

ADAIR... ADAMS... CASS...
TAYLOR...

IN WEST CENTRAL IOWA

AUDUBON... CALHOUN... CARROLL...
CRAWFORD... GREENE... GUTHRIE...
SAC...

THIS INCLUDES THE CITIES OF...ADEL...AMES...ATLANTIC...AUDUBON...
BEDFORD...BOONE...CARROLL...CORNING...CRESTON...DENISON...
DES MOINES...FORT DODGE...GREENFIELD...GRUNDY CENTER...
GUTHRIE CENTER...IOWA FALLS...JEFFERSON...ROCKWELL CITY...
SAC CITY...WEBSTER CITY AND WINTERSET.

MYERS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:01 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene61 min
Jul 25, 7:08 PM CDTSevere Thunderstorm WarningDMXKossuth29 min
Jul 25, 7:22 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster38 min
Jul 25, 7:42 PM CDTSevere Thunderstorm WarningDMXHamilton, Wright48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.